Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 15, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at May 28, 2011, 4:54 AM CDT for 4 counties in Texas. It took effect at May 28, 2011, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2011, 4:54 AM CDT (09:54 UTC)
- In effect from
- May 28, 2011, 1:00 PM CDT
- Expired
- May 28, 2011, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Corpus Christi, TX
Counties Duval County, TX, La Salle County, TX, McMullen County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 137 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2766 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -2.7
The text
As transmitted, in the capitals the NWS used until 2016.
991 WWUS84 KCRP 280954 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 454 AM CDT SAT MAY 28 2011 ...RED FLAG WARNING IN EFFECT TODAY FOR PORTIONS OF THE BRUSH COUNTRY... .LOW PRESSURE TO THE NORTH AND WEST WILL PROVIDE WINDY CONDITIONS ACROSS ALL OF SOUTH TEXAS TODAY. DESPITE THE SOUTHERLY FLOW...RELATIVE HUMIDITY ARE EXPTECTED TO REACH CRITICAL LEVELS THIS AFTERNOON NEAR AND WEST OF HWY 16 WITH THE HELP OF VERY HOT TEMPERATURES AND EXTREMELY DRY SOIL/VEGETATION. TXZ229-230-239-240-282300- /O.NEW.KCRP.FW.W.0015.110528T1800Z-110529T0200Z/ LA SALLE-MCMULLEN-WEBB-DUVAL- 454 AM CDT SAT MAY 28 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR GUSTY SOUTHERLY WINDS AND LOW RELITIVE HUMIDITY VALUES FOR FIRE WEATHER ZONES 229...230...239 AND 240... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. TEMPERATURES WILL CLIMB TO 100 TO 110 DEGS THIS AFTERNOON ACROSS THE WARNED AREA WHILE RELATIVE HUMIDITY VALUES DROP TO 20 TO 30 PERCENT. SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS AS HIGH AS 30 TO 35 MPH. THIS COMBINATION OF WINDY AND VERY DRY CONDITIONS WILL PROVIDE A CRITICAL FIRE DANGE ACROSS PORTIONS OF THE BRUSH COUNTRY...EXPECIALLY NEAR AND WEST OF HIGHWAY 16. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT AGENCY. && $$ MJG
2 follow-up statements
702 WWUS84 KCRP 282024 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 324 PM CDT SAT MAY 28 2011 ...RED FLAG WARNING IN EFFECT TODAY FOR PORTIONS OF THE BRUSH COUNTRY... .LOW PRESSURE TO THE NORTH AND WEST WILL PROVIDE WINDY CONDITIONS ACROSS ALL OF SOUTH TEXAS THIS AFTERNOON AND EVENING...AND AGAIN ON SUNDAY. DESPITE THE SOUTHERLY FLOW...RELATIVE HUMIDITY HAVE REACHED CRITICAL LEVELS ACROSS THE WESTERN BRUSH COUNTRY AND RIO GRANDE PLAINS THIS AFTERNOON...AND WILL AGAIN REACH CRITICAL LEVELS SUNDAY AFTERNOON ACROSS A PORTION OF THE AREA. TXZ229-239-290400- /O.NEW.KCRP.FW.W.0016.110529T1900Z-110530T0100Z/ /O.CON.KCRP.FW.W.0015.000000T0000Z-110529T0200Z/ LA SALLE-WEBB- 324 PM CDT SAT MAY 28 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR LA SALLE AND WEBB COUNTIES... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM CDT SUNDAY FOR WEBB AND LA SALLE COUNTIES... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM CDT SUNDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. VERY HOT TEMPERATURES FROM 105 TO 110 DEGREES...RELATIVE HUMIDITY VALUES OF 20 TO 30 PERCENT...AND WIND GUSTS AROUND 25 MPH WILL CONTINUE ACROSS LA SALLE AND WEBB COUNTIES LATE THIS AFTERNOON AND EVENING...PRODUCING A CRITICAL FIRE DANGER THREAT. RELATIVE HUMIDITY VALUES WILL RECOVER OVERNIGHT TO AROUND 80 TO 90 PERCENT. HOWEVER...ANOTHER CRITICAL FIRE DANGER DAY WILL OCCUR SUNDAY AFTERNOON. RELATIVE HUMIDITY VALUES WILL DROP TO 25 TO 30 PERCENT AND SOUTHEAST WINDS WILL GUST TO AROUND 30 MPH SUNDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT AGENCY. && $$ TXZ230-240-290200- /O.CON.KCRP.FW.W.0015.000000T0000Z-110529T0200Z/ MCMULLEN-DUVAL- 324 PM CDT SAT MAY 28 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR MCMULLEN AND DUVAL COUNTIES ... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. VERY HOT TEMPERATURES FROM 98 TO 104 DEGREES...RELATIVE HUMIDITY VALUES OF 25 TO 30 PERCENT...AND WIND GUSTS AROUND 25 MPH WILL CONTINUE ACROSS MCMULLEN AND DUVAL COUNTIES LATE THIS AFTERNOON AND EVENING...PRODUCING A CRITICAL FIRE DANGER THREAT. RELATIVE HUMIDITY VALUES WILL RECOVER OVERNIGHT TO AROUND 85 TO 95 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT AGENCY. && $$ JR
403 WWUS84 KCRP 290224 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 924 PM CDT SAT MAY 28 2011 ...RED FLAG WARNING IS IN EFFECT FOR WEBB AND LA SALLE COUNTIES FOR SUNDAY DUE TO STRONG WIND GUSTS AND LOW HUMIDITIES... .LOW PRESSURE ACROSS THE SOUTHERN PLAINS WILL PROVIDE WINDY CONDITIONS ACROSS ALL OF SOUTH TEXAS ON SUNDAY. RELATIVE HUMIDITIES WILL REACH CRITICAL LEVELS ACROSS THE WESTERN BRUSH COUNTRY ON SUNDAY AFTERNOON. TXZ229-239-291030- /O.EXP.KCRP.FW.W.0015.000000T0000Z-110529T0200Z/ /O.CON.KCRP.FW.W.0016.110529T1900Z-110530T0100Z/ LA SALLE-WEBB- 924 PM CDT SAT MAY 28 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM CDT SUNDAY FOR LA SALLE AND WEBB COUNTIES... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM CDT SUNDAY. CRITICAL FIRE DANGER CONDITIONS WILL OCCUR ON SUNDAY AFTERNOON. RELATIVE HUMIDITY VALUES WILL DROP TO 25 TO 30 PERCENT AND SOUTHEAST WINDS WILL GUST TO AROUND 30 MPH SUNDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT AGENCY. && $$ TXZ230-240-290330- /O.EXP.KCRP.FW.W.0015.000000T0000Z-110529T0200Z/ MCMULLEN-DUVAL- 924 PM CDT SAT MAY 28 2011 ...RED FLAG WARNING HAS EXPIRED FOR MCMULLEN AND DUVAL COUNTIES... THE RED FLAG WARNING IS NO LONGER IN EFFECT. ALTHOUGH WINDS WERE STILL GUSTING TO 20 TO 25 MPH AT TIMES...THE RELATIVE HUMIDITIES HAVE RECOVERED ABOVE 50 PERCENT ACROSS THIS AREA. AS A RESULT...RED FLAG WARNING CONDITIONS HAVE ENDED. $$ MB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at May 28, 4:39 AM CDT, 15 minutes earlier.
Area forecast discussion, May 28, 4:39 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
439 AM CDT SAT MAY 28 2011
.SHORT TERM...BIG STORY THE NEXT FEW DAYS WILL BE THE WIND AS
TIGHT PGRAD WILL EXIST BETWEEN LOW PRESSURE EXTENDING FROM WEST
TEXAS ALL THE WAY DOWN INTO NRN MEXICO AND HIGH PRESSURE ACROSS THE
NRN GULF COAST. IN FACT MODELS SHOW AROUND 5 MB GRADIENT BETWEEN
LRD AND VCT TODAY AND AROUND 6 MB ON SUN. THINK WINDS WILL FALL
SHORT OF WIND ADVISORY CRITERIA TODAY...BUT ARE MORE LIKELY TO
REACH IT ON SUN AT LEAST FOR A PORTION OF THE AREA. BECAUSE THE
TROUGH IS SO FAR WEST IN MEXICO...EVEN LRD WILL GET TO ENJOY THE
BREEZE THE NEXT FEW DAYS...WHICH IS GOOD AS TEMPS WILL SOAR TO
NEAR 110 AGAIN TODAY. DAYSHIFT MIGHT NEED TO PLACE WEBB COUNTY IN
A HEAT ADVISORY...BUT TOUGH CALL AS IT DEPENDS ON HOW FAR
DEWPOINTS END UP MIXING OUT. WENT NEAR PERSISTENCE FOR TEMPS TODAY
WHICH IS GENERALLY ABOVE GUIDANCE...BUT DID SHAVE A FEW DEGREES OF
TEMPS IN THE COASTAL BEND GIVEN STRONG ONSHORE WINDS. TEMPS MAY
COME DOWN A FEW MORE DEGREES ON SUN AS CLOUDS MAY HOLD ON A LITTLE
LONGER AND WINDS WILL BE BACKED A LITTLE MORE DIRECTLY ONSHORE.
&&
.MARINE...WINDS HAVE INCREASED TO OVER 20 KNOTS ACROSS A
SIGNIFICANT NUMBER OF TCOON SITES IN THE BAYS. THIS IS IN PART DUE
TO NOCTURNAL INFLUENCES WITH 81-83 DEG WATERS. WINDS MAY WEAKEN
BELOW SCA LEVELS FOR A BRIEF PERIOD LATER THIS MORNING ONLY TO
HAVE THEM INCREASE AGAIN IN THE AFTERNOON AND EVENING. STRONG
NOCTURNAL WINDS TONIGHT MIGHT GUST TO GALE FORCE AT TIMES. NOT
MUCH CHANGE THROUGH SUNDAY NIGHT GIVEN THE POSITION OF THE LOW TO
THE NW...AND BASED ON THIS STRETCHED THE SCA THROUGH SUN NIGHT FOR
NOW.
&&
.FIRE WEATHER...RH VALUES DIPPED INTO THE LOWER 20S ON FRI ACROSS
THE RIO GRANDE PLAINS WEST OF HWY 281 GIVEN SHALLOW MOISTURE
PROFILES...VERY HOT TEMPS AND EXTREMELY DRY SOIL/VEGETATION. THIS
IS EXPECTED TO HAPPEN AGAIN THIS AFTERNOON...HOWEVER S-SE WINDS
WILL BE STRONGER TODAY AND THIS WILL PROMOTE A HIGH WILD FIRE
DANGER IN THESE SAME AREAS. WILL INCLUDE A RED FLAG WARNING FOR
THE WESTERN 4 COS TODAY.
&&
.LONG TERM (MEMORIAL DAY THROUGH FRIDAY)...BOTH SURFACE LOW ACROSS
NORTHERN PLAINS AND SURFACE TROUGH ACROSS W TX WILL HELP KEEP S TX
CONTINUED BREEZY TO WINDY FOR MEMORIAL DAY. AFTER MONDAY STRONG MID
LEVEL RIDGING RETROGRADES FROM E CONUS AND BECOMES CENTERED ACROSS
OKLA AND N TX. CWA TO BE ON SOUTH SIDE OF SUBTROPICAL RIDGE ALLOWING
ATMOSPHERIC WIND PROFILE TO BECOME EASTERLY AND LIGHT TO MODERATE
FOR THE REST OF THE PERIOD. GUIDANCE CONTINUES TO KEEP PWATS LOW
EVEN WITH DEEP EASTERLY FLOW THUS LITTLE CHANCES OF PRECIP EXIST.
ONLY CHANCES WOULD BE A BRIEF ISOLATED SHOWER ACROSS COASTAL BEND
ALONG AFTERNOON SEABREEZE BY MIDWEEK...BUT ATTM CHANCES OF THAT
OCCURRING ARE ALSO LOW. H7-H5 RIDGE PERSISTS FOR LATTER HALF OF WEEK
WITH CONTINUED SUBSIDENCE OVER S TX. HAVE GONE ABOVE GUIDANCE FOR
MAX TEMPS DUE TO DRY SOIL MOISTURES LEADING TO LACK OF
EVAPOTRANSPIRATION AND ALLOWING OF MAX MIXING POTENTIAL BEING
REALIZED. LEANED CLOSE TO GUIDANCE FOR MIN TEMPS. WENT WITH DGEX/GFS
BLEND FOR WIND SPEEDS THROUGH DAY 6 AND DGEX BEYOND THAT.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 92 78 91 78 93 / 0 0 0 10 10
VICTORIA 94 75 91 77 94 / 0 0 10 10 10
LAREDO 110 80 106 80 105 / 0 0 0 10 10
ALICE 99 77 96 77 97 / 0 0 10 10 10
ROCKPORT 89 80 88 79 88 / 0 0 0 10 10
COTULLA 107 76 101 79 100 / 0 0 0 10 10
KINGSVILLE 96 78 94 77 93 / 0 0 0 10 10
NAVY CORPUS 88 80 88 78 88 / 0 0 0 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: DUVAL...LA SALLE...
MCMULLEN...WEBB.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT MONDAY FOR THE FOLLOWING
ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR...
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20
TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL FROM 20 TO 60 NM.
&&
MJG/88...SHORT TERM
RH/79...LONG TERMHazardous weather outlook, May 27, 6:00 AM CDT, 22 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 600 AM CDT FRI MAY 27 2011 TXZ229>234-239>247-281100- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 600 AM CDT FRI MAY 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT HEAT INDICES BETWEEN 105 AND 110 ARE EXPECTED THIS AFTERNOON...MAINLY ACROSS WEBB COUNTY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTERNOON HEAT INDICES BETWEEN 105 AND 110 ARE EXPECTED SATURDAY THROUGH MONDAY...MAINLY MAIN ACROSS THE WESTERN BRUSH COUNTRY AND ALONG THE RIO GRANDE. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-281100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 600 AM CDT FRI MAY 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS ARE POSTED FOR THE BAYS AND NEARSHORE WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 11 AM THIS MORNING THROUGH AT LEAST MID EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED FOR THE GULF WATERS THROUGH THE MEMORIAL DAY WEEKEND FROM SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS NOT ANTICIPATED. SCC/RQH
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:34 PM CDT | Small Craft Advisory | CRP | 25 hr | |
| May 28, 10:59 AM CDT | Heat Advisory | CRP | Webb | 9 hr |
| May 28, 10:59 AM CDT | Wind Advisory | CRP | Bee, Goliad, Jim Wells, Kleberg, Live Oak, Nueces and 3 more | 8 hr |
| May 28, 3:24 PM CDT | Red Flag Warning | CRP | La Salle, Webb | 29 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.